Niacin and Flushing

Messages
35
Likes
110
Hi,

For a MECFS + POTS patient who has tried B3 (niacin) - 100mg with n-acetylcysteine - 600mg I'm asking this question
After one of each she got a rash and a bit of a breathing problem along with "burning" arms and hands from the B3
Later on, this flushing disappeared, but her heart rate is elevated now (+10-20)

She is anxious to know if this elevated heart rate is caused by the flushing from the B3 or is this another PEM episode coming up


is there anything to say about this ?
 

BrightCandle

Senior Member
Messages
565
Likes
2,053
As far as I recall the flushing resulted in a temporary heart rate climb alongside the rash and heat sensation, it all goes away in a few hours. I don't think a niacin flush ever caused me to crash but they aren't very pleasant so if you intend to keep taking it I would say do so with food and specifically something like Apples or Carrots.
 

Haley

Senior Member
Messages
1,166
Likes
2,189
Location
NSW Australia
I had the samecrwaction to niacin- flushing, hot rash and breathing difficulty. All the symptoms lltook several hours to go away. As for the elevated heart rate - my reaction was before I had POTS, but now it's not uncommon for my heart rate to be slightly elevated for up to 24 hours when something unusual happens. Try to rest, keep up the salt and keep hydrated.
 

bensmith

Senior Member
Messages
1,514
Likes
3,294
Niacin flush can cause me to get some issues/minor pem or need to take a nap. Never crashed though. I dont like it but i think it helps very minorly. I’m always happy when i dont flush.